Hail, Lancaster
- When
- April 21, 10:05 PM CST
- Where
- Lancaster County, 1.73 mi NW of Rokeby
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.740, -96.750
The public reported 1 inch hail on West Denton Road.
A few severe storms developed on Easter Sunday evening and produced some large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A few severe storms developed on Easter Sunday evening and produced some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 21, 5:32 PM CST, 4 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 632 PM CDT Sun Apr 21 2019 .SHORT TERM...(Tonight through Tuesday Night) Issued at 308 PM CDT Sun Apr 21 2019 Pleasant conditions continued across the forecast area today, despite some lingering cloud cover. At the surface, a cold front lay draped across the state from south-central through northeast Nebraska. A surface low gradually drifted east along the KS/NE border through the afternoon. Temperatures north of the front, in northeast NE, topped out in the low to mid 70s, while locations further southeast of the boundary managed to reach the low to mid 80s. By 2pm, dewpoints had only risen to the low to mid 50s. Aloft, an upper ridge that had remained over the area through the morning was gradually being broken down by an approaching shortwave. Afternoon radar returns indicated high-based showers trying to develop, generally in cooler air to the north of the front, although it appears that precipitation struggled to reach the ground. A fairly strong cap remained in place over much of the region, keeping stronger development at bay through the majority of the day. However, the approaching surface low coupled with daytime heating may be able to produce convection along the front capable of breaking through the inversion this evening. General model consensus continues to hint at storms firing to the southwest of Columbus around 00Z and tracking northeast. MLCAPE will be modest, around 500 to 1000 J/Kg this evening. Low level and mid level lapse rates will be around 7-8 C/km shortly after 00Z, and 0-6 km shear is expected to be around 30 kts. This combination could produce a few severe storms capable of large hail and strong winds. But, with strongest convection not expected until the early evening, the severe threat should be fairly short- lived with the loss of daytime heating. Additional scattered sub-severe convection will move across parts of the forecast area tonight, as the surface low tracks northeast along the cold front. The majority of the precip should exit the forecast area by early Monday afternoon, however a few scattered showers could linger. Gusty north winds will wrap around behind the departing disturbance, keeping high temperatures limited to the 50s and 60s. Tuesday will be a bit warmer, with temperatures rising into the mid 60s. High pressure will remain over the region, allowing dry conditions to prevail through Tuesday night. .LONG TERM...(Wednesday through Sunday) Issued at 308 PM CDT Sun Apr 21 2019 An upper low will track across the southern half of the country Wednesday through Thursday, keeping us on the edge of northwesterly zonal flow aloft. A weak disturbance moving through the northern flow could bring a spotty chance for precip to the region Thursday. Otherwise, dry weather will continue through much of the week, as temperatures rise back into the low 70s by Wednesday. The next decent chance for precip isn't expected until Friday and Saturday as slightly warmer air advects into the region ahead of a midlevel trough. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 630 PM CDT Sun Apr 21 2019 A cold front will push through the TAF sites overnight at KOFK and Monday morning for KOMA and KLNK. This evening, scattered thunderstorms are possible and will continue to develop into more widespread showers through the overnight hours. With the frontal passage, winds will switch to the northwest and gust toward 25kts through the day Monday. In addition, MVFR to possibly IFR cigs are possible behind the front. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...KG LONG TERM...KG AVIATION...Kern
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 740 PM CDT Sun Apr 21 2019 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-221445- Monona-Harrison-Shelby-Pottawattamie-Montgomery-Page-Knox-Cedar- Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- 740 PM CDT Sun Apr 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday There is a chance for thunderstorms this evening and overnight. A few severe storms are possible through 1 am. Large hail and damaging winds will be the main hazards. A few sub-severe storms could linger into Monday morning. .DAYS TWO THROUGH SEVEN...Monday night through Sunday The next chance for storms looks to be Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ079-090-NEZ067-068-091-093-221445- Mills-Fremont-Cass-Otoe-Nemaha-Richardson- 740 PM CDT Sun Apr 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa and southeast Nebraska. .DAY ONE...Tonight and Monday There is a chance for thunderstorms this evening and overnight. A few severe storms are possible through 1 am. Large hail and damaging winds will be the main hazards. A few sub-severe thunderstorms could linger into Monday morning. Minor flooding is occurring along the Missouri River from around Plattsmouth downstream to past Rulo. .DAYS TWO THROUGH SEVEN...Monday night through Sunday The next chance for storms looks to be Friday into Saturday. Minor flooding will continue much of the week along the Missouri River from around Plattsmouth downstream to past Rulo. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1059 PM CDT Sun Apr 21 2019
NEZ042-043-220445-
Platte NE-Colfax NE-
1059 PM CDT Sun Apr 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLFAX AND CENTRAL
PLATTE COUNTIES UNTIL 1145 PM CDT...
At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Columbus, Duncan, Platte Center, Monroe, Richland, Tarnov, College
View Trailer Park, Camp Pawnee, Shell Creek Elementary School, Lake
North Babcock Campground, Central Community College, Lake Ocaonee,
Circle H Trailer Park and Camp Luther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4163 9758 4157 9702 4138 9731 4139 9732
4140 9738 4137 9745 4136 9752 4134 9758
4134 9760 4139 9760 4140 9770 4152 9770
4153 9772
TIME...MOT...LOC 0359Z 220DEG 24KT 4147 9740
KERNThe Omaha radar (KOAX), 72 km away, was scanning. The volume nearest the first event began at 04:06 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
The public reported 1 inch hail on West Denton Road.
The public reported one inch hail at Old Cheney Road and 14th Street.
The public reported 1 inch tree limbs blown down and shingles blown off a roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808579, 808580, 808635, 808634, 808581.